Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 2022, Volume 90, Issue 6

A Negishi Approach to Recursive Contracts
p. 2821-2855

Gaetano Bloise, Paolo Siconolfi

In this paper, we argue that a large class of recursive contracts can be studied by means of the conventional Negishi method. A planner is responsible for prescribing current actions along with a distribution of future utility values to all agents, so as to maximize their weighted sum of utilities. Under convexity, the method yields the exact efficient frontier. Otherwise, the implementation requires contracts be contingent on publicly observable random signals uncorrelated to fundamentals. We also provide operational first‐order conditions for the characterization of efficient contracts. Finally, we compare extensively our approach with the dual method established in the literature.

Log In To View Full Content

Supplemental Material

Supplement to "A Negishi Approach to Recursive Contracts"

Gaetano Bloise and Paolo Siconolfi

This online appendix contains material not found within the manuscript.